imuran question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

fan4iu
New Member


Date Joined Dec 2007
Total Posts : 8
   Posted 1/9/2008 7:06 PM (GMT -7)   
Hi!
I finally tapered off Prednisone last week! Yay!  However, it seems that my Imuran, which I've been taking since October along with the Prednisone, is now making my stomach do flip-flops all day long.  I haven't been this queasy since I was pregnant!  The Imuran is doing it's job, since I'm still in remission (last time I flared when I got down to 10 mg of Pred.), but I'm wondering if the queasiness is going to last forever?  My doc says I could be on Imuran indefinitely, as long as its working.  Any suggestions? 
Thanks!
Judy

chroniemomx2
Veteran Member


Date Joined Apr 2005
Total Posts : 2346
   Posted 1/9/2008 7:34 PM (GMT -7)   
Are you taking it at night? I was so queasy around month 4 for 2 weeks straight day and night....it was worse than being pregnant! lol But once I switched to taking it at night, I was fine.

Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 1/9/2008 10:52 PM (GMT -7)   
Taking it at night is a good suggestion. The other thing is if you are taking it during the day, ie. the morning, make sure you take it with a substanstial meal. I have found that if I take Imuran on an empty stomach or even with something like a piece of toast, that in 2-3 hours I will get very nauseated. If I eat a good breakfast, then I usually have no problems. I also carry around crackers or pretzels to ward off the "queasy" feeling I sometimes get.
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, small fiber peripheral neuropathy, avascular necrosis, diffuse connective tissue disease, Sjogren's Syndrome ?
 


LynnRN
Regular Member


Date Joined Oct 2007
Total Posts : 289
   Posted 1/10/2008 6:34 AM (GMT -7)   
I take mine at night,and have had no nausea.

CrohnieToo
Veteran Member


Date Joined May 2003
Total Posts : 9448
   Posted 1/10/2008 1:29 PM (GMT -7)   
I agree completely with taking the Imuran at night instead of in the morning AND another possible side effect of Imuran is to make you more tired than usual so taking it at night has the potential additional side effect of helping you get to sleep and stay asleep as well so even if you do get the queasies you get to sleep thru them so what do you know or care?


Some people are like Slinkies... Not really good for anything, but they still bring a smile to your face when you push them down a flight of stairs.

Post Edited (CrohnieToo) : 1/10/2008 1:32:22 PM (GMT-7)


malakai
Regular Member


Date Joined Aug 2007
Total Posts : 277
   Posted 1/11/2008 9:29 PM (GMT -7)   
It also depends on how much imuran you are on. I have to take it (50 mg) 3 x a day so I'm not lucky enough to only take it at bedtime.

Wow you've been on it as long as me. I usually take it with some food and I'll be queasy for between 30-45 min after wards but then it fades and is more bearable.

It also DOES make me tired on top of the chron's tired but again, mine resolves to a more bearable state.

I hope you find a good mix for you.

Take care
Newbie - 35 yrs old Diagnosed: 08/03/07
Meds:
Asacol 3x day
Imuran 50MG 3 x day
Lamictal 125 MG/day for bioloar II


fan4iu
New Member


Date Joined Dec 2007
Total Posts : 8
   Posted 1/11/2008 9:42 PM (GMT -7)   
Thanks for your input... I take 75 mg a day, and it seems to make me feel awful whenever I take it.  Last night, I took it right before bed, and I actually had to run to the bathroom and threw up about an hour later.  That's the only time I've thrown up, but I sure feel like it all the time!  It just seems weird to be having these side effects 3 months after starting to take the medicine.  I guess the Prednisone was helping with that too? Now, even 25 hours after taking the last dose(I'm a little afraid to take it tonight, after what happened last night) I'm still sitting here feeling queasy.  I don' t know if this is worth it, unless it eventually goes away. 

malakai
Regular Member


Date Joined Aug 2007
Total Posts : 277
   Posted 1/11/2008 10:03 PM (GMT -7)   
did you ask your doc/pharmacist if you have to take it all at once or if it would be fine to split it up say into 2 doses? No wonder you feel icky--I don't think I could do 75mg at one shot. =0/
Newbie - 35 yrs old Diagnosed: 08/03/07
Meds:
Asacol 3x day
Imuran 50MG 3 x day
Lamictal 125 MG/day for bioloar II


fan4iu
New Member


Date Joined Dec 2007
Total Posts : 8
   Posted 1/11/2008 10:08 PM (GMT -7)   
I didn't think of that... I'll call on Monday and ask. That might do the trick, and it's certainly worth a try! Thanks!
39 years old - diagnosed with Crohn's in 2007
Currently taking Imuran 75 mg

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 7:32 AM (GMT -7)
There are a total of 2,734,625 posts in 301,228 threads.
View Active Threads


Who's Online
This forum has 151346 registered members. Please welcome our newest member, heelm007.
309 Guest(s), 14 Registered Member(s) are currently online.  Details
JayMot, Psilociraptor, Butterflake, JNF, Paul's Brother, Tickled6, pmm73, blksteeda, Ed Ski, Traveler, pitmom, Momtogigiandquinn, Snarf, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer